Alert archive / Missouri / Flash Flood Watches in 2009

Flash Flood Watch 4, NWS St. Louis, MO

April 29, 200929 counties in Missouri; 17 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Apr 29, 2009, 3:53 AM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at Apr 29, 2009, 7:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2009, 3:53 AM CDT (08:53 UTC)
In effect from
Apr 29, 2009, 7:00 PM CDT
Expired
Apr 30, 2009, 3:53 PM CDT
In force
21 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 290853
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
353 AM CDT WED APR 29 2009

...THREAT OF HEAVY RAIN RETURNS TO THE REGION TONIGHT INTO THURSDAY...

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-292100-
/O.NEW.KLSX.FF.A.0004.090430T0000Z-090430T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
353 AM CDT WED APR 29 2009

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
 INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...
 BOND IL...BROWN IL...CALHOUN IL...CLINTON IL...FAYETTE IL...
 GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...
 MONROE IL...MONTGOMERY IL...PIKE IL...RANDOLPH IL...ST. CLAIR 
 IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...
 CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...IRON...
 JEFFERSON...KNOX...LEWIS...LINCOLN...MADISON...MARION...
 MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS...
 REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...ST. LOUIS...
 ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND WASHINGTON.

* FROM THIS EVENING THROUGH THURSDAY MORNING

* A STRONG UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE INTO THE
  CENTRAL U.S. TODAY AND TONIGHT. AS IT DOES...SOUTHERLY WINDS
  WILL BE INCREASING...CAUSING MOIST AND UNSTABLE AIR TO PUSH INTO
  THE PLAINS AND THE MID MISSISSIPPI VALLEY. THE INTERACTION
  BETWEEN THE DISTURBANCE AND THE UNSTABLE AIR WILL CAUSE
  THUNDERSTORMS TO FORM...WITH THESE STORMS PUSHING FROM THE
  PLAINS INTO THE MID-MISSISSIPPI VALLEY OVER THE NEXT 36 HOURS.
  THE HEAVY RAIN THREAT IS EXPECTED TO BEGIN IN CENTRAL MISSOURI
  THIS EVENING...THEN MOVE INTO SOUTHERN SECTIONS OF ILLINOIS
  AFTER MIDNIGHT TONIGHT.

* THE FLASH FLOOD THREAT OVER THE REGION IS GREATER DUE TO THE
  HEAVY RAIN THAT SOME LOCATIONS EXPERIENCED MONDAY EVENING AND
  MONDAY NIGHT. AREAS OF SPECIAL CONCERN ARE THOSE LOCATIONS FROM
  JUST NORTH OF COLUMBIA TO NEAR PITTSFIELD ILLINOIS...AND FROM
  NEAR CENTERVILLE MISSOURI...THROUGH FARMINGTON...STE GENEVIEVE...AND
  SPARTA...TO AROUND SALEM ILLINOIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TRUETT
4 follow-up statements
000 
WGUS63 KLSX 292019
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT WED APR 29 2009

...THREAT OF HEAVY RAIN RETURNS TO THE REGION TONIGHT INTO
THURSDAY...

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301000-
/O.CON.KLSX.FF.A.0004.090430T0000Z-090430T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
319 PM CDT WED APR 29 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
 COUNTIES...IN ILLINOIS...ADAMS IL...BOND IL...BROWN IL...
 CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL...
 MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
 IL...PIKE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. 
 IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...CRAWFORD...
 FRANKLIN...GASCONADE...IRON...JEFFERSON...KNOX...LEWIS...
 LINCOLN...MADISON...MARION...MONITEAU...MONROE...MONTGOMERY...
 OSAGE...PIKE...RALLS...REYNOLDS...SHELBY...ST. CHARLES...ST. 
 FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...
 WARREN AND WASHINGTON.

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING

* AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS MISSOURI
  AND ILLINOIS TONIGHT. AS IT DOES...SOUTHERLY WINDS WILL BE
  INCREASING...CAUSING MOIST AND UNSTABLE AIR TO PUSH INTO THE
  AREA. THE INTERACTION BETWEEN THE DISTURBANCE AND THE UNSTABLE
  AIR WILL CAUSE THUNDERSTORMS TO FORM. THE HEAVY RAIN THREAT IS
  EXPECTED TO BEGIN IN CENTRAL MISSOURI THIS EVENING...THEN MOVE
  ACROSS THE REMAINDER OF MISSOURI AND ILLINOIS OVERNIGHT.

* THE FLASH FLOOD THREAT OVER THE REGION IS GREATER DUE TO THE 
 HEAVY RAIN THAT SOME LOCATIONS EXPERIENCED MONDAY EVENING AND 
 MONDAY NIGHT. AREAS OF SPECIAL CONCERN ARE THOSE LOCATIONS 
 FROM JUST NORTH OF COLUMBIA TO NEAR PITTSFIELD ILLINOIS...AND 
 FROM NEAR CENTERVILLE MISSOURI...THROUGH FARMINGTON...STE 
 GENEVIEVE...AND SPARTA...TO AROUND SALEM ILLINOIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

CVKING
000 
WGUS63 KLSX 300915
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
415 AM CDT THU APR 30 2009

...A THREAT OF HEAVY RAIN CONTINUES OVER PARTS OF EASTERN MISSOURI
AND SOUTHERN ILLINOIS THIS MORNING...

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-301015-
/O.CAN.KLSX.FF.A.0004.000000T0000Z-090430T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
415 AM CDT THU APR 30 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS...AS
WELL AS FOR NORTHEAST AND PARTS OF CENTRAL MISSOURI...HAS BEEN
CANCELLED. 

THE HEAVY RAIN THAT MOVED THROUGH OVERNIGHT HAS PUSHED TO THE
EAST AND NO LONGER THREATENS THIS AREA. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE POSSIBLE TODAY...BUT NO WIDESPREAD HEAVY
RAINFALL IS EXPECTED.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-301700-
/O.CON.KLSX.FF.A.0004.000000T0000Z-090430T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-OSAGE-MONTGOMERY-LINCOLN-
GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-
JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-
MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...
ST LOUIS...FARMINGTON
415 AM CDT THU APR 30 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
 COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
 FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
 IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. 
 CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD...
 FRANKLIN...GASCONADE...IRON...JEFFERSON...LINCOLN...MADISON...
 MONTGOMERY...OSAGE...REYNOLDS...ST. CHARLES...ST. FRANCOIS...
 ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND 
 WASHINGTON.

* UNTIL NOON CDT TODAY

* SOUTHERLY WINDS AND THE REMNANTS OF A WEAK UPPER LEVEL SYSTEM
 WILL CONTINUE A THREAT OF HEAVY RAIN OVER EAST CENTRAL AND
 SOUTHEAST MISSOURI...AS WELL AS SOUTHERN ILLINOIS...DURING THE
 MORNING. THE GREATEST THREAT OF WIDESPREAD HEAVY RAIN WILL BE
 VERY EARLY THIS MORNING OVER SOUTHERN ILLINOIS...PRIMARILY EAST
 OF A LITCHFIELD...SPARTA LINE. ELSEWHERE...IN EAST CENTRAL AND
 SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS...THE HEAVY
 RAIN THREAT WILL BE RATHER SPOTTY. 

* IT APPEARS THAT THE PRIMARY THREAT OF HEAVY RAIN WILL BE THIS
 MORNING...ALTHOUGH SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE
 AFTERNOON.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TRUETT
000 
WGUS63 KLSX 301517
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CDT THU APR 30 2009

...A THREAT OF HEAVY RAINFALL CONTINUES OVER PARTS OF CENTRAL AND
SOUTHEASTERN MISSOURI THROUGH LATE THIS AFTERNOON...

ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-059>065-
072>075-301630-
/O.CAN.KLSX.FF.A.0004.000000T0000Z-090430T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONTGOMERY-LINCOLN-GASCONADE-
WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...
ST LOUIS...FARMINGTON
1017 AM CDT THU APR 30 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS
BEEN CANCELLED. 

A BREAK IN THE RAIN IS NOW EXPECTED OVER THIS AREA...AND NO NEW
FLOODING IS EXPECTED. 

$$

MOZ041-047-048-050-010000-
/O.EXB.KLSX.FF.A.0004.000000T0000Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE-MONITEAU-COLE-CALLAWAY-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
1017 AM CDT THU APR 30 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL MISSOURI...
 INCLUDING THE FOLLOWING COUNTIES...BOONE...CALLAWAY...COLE AND 
 MONITEAU.

* UNTIL 7 PM CDT THIS EVENING

* THUNDERSTORMS BEING PRODUCED BY AN UPPER LEVEL SYSTEM WILL
  COMBINE WITH THE HEAVY RAINFALL OF ONE TO THREE INCHES THAT WAS
  RECEIVED YESTERDAY AND EARLIER THIS MORNING TO RESULT IN AN
  ELEVATED THREAT FOR NEW FLOODING IF ADDITIONAL HEAVY RAINFALL
  OCCURS. 

* THE PRIMARY THREAT FOR HEAVY RAINFALL WILL EXTEND INTO THIS
  AFTERNOON AS ADDITIONAL THUNDERSTORMS MOVE IN FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

MOZ049-010000-
/O.EXT.KLSX.FF.A.0004.000000T0000Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-
1017 AM CDT THU APR 30 2009

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CENTRAL MISSOURI...INCLUDING THE FOLLOWING 
 COUNTY...OSAGE.

* UNTIL 7 PM CDT THIS EVENING

* THUNDERSTORMS BEING PRODUCED BY AN UPPER LEVEL SYSTEM WILL
  COMBINE WITH THE HEAVY RAINFALL OF ONE TO THREE INCHES THAT WAS
  RECEIVED YESTERDAY AND EARLIER THIS MORNING TO RESULT IN AN
  ELEVATED THREAT FOR NEW FLOODING IF ADDITIONAL HEAVY RAINFALL
  OCCURS. 

* THE PRIMARY THREAT FOR HEAVY RAINFALL WILL EXTEND INTO THIS
  AFTERNOON AS ADDITIONAL THUNDERSTORMS MOVE IN FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

MOZ084-085-099-010000-
/O.EXT.KLSX.FF.A.0004.000000T0000Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRON-MADISON-REYNOLDS-
1017 AM CDT THU APR 30 2009

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING 
 COUNTIES...IRON...MADISON AND REYNOLDS.

* UNTIL 7 PM CDT THIS EVENING

* PERSISTENT THUNDERSTORMS BEING PRODUCED BY AN UPPER LEVEL SYSTEM
  WILL PASS OVER THE AREA TODAY. RAINFALL AMOUNTS IN EXCESS OF TWO
  OR THREE INCHES ARE POSSIBLE...AND THIS MAY RESULT IN NEW
  FLOODING.

* THE PRIMARY THREAT FOR HEAVY RAINFALL WILL EXTEND INTO THIS
  AFTERNOON AS ADDITIONAL THUNDERSTORMS DEVELOP AS THE UPPER LEVEL
  SYSTEM MOVES TO THE SOUTH OF THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TES
000 
WGUS63 KLSX 302053
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT THU APR 30 2009

MOZ041-047>050-084-085-099-302200-
/O.CAN.KLSX.FF.A.0004.000000T0000Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
353 PM CDT THU APR 30 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND
SOUTHEAST MISSOURI HAS BEEN CANCELLED. THE THREAT FOR HEAVY
RAINFALL HAS DIMINISHED SIGNIFICANTLY...WITH GENERALLY LIGHT RAIN
TO CONTINUE FOR MUCH OF SOUTHEASTERN MISSOURI THROUGH THE EARLY
EVENING HOURS WITH UP TO A QUARTER TO HALF INCH OF ADDITIONAL
RAINFALL POSSIBLE. CENTRAL MISSOURI MAY SEE SCATTERED SHOWERS
THROUGH EARLY EVENING...BUT THEIR COVERAGE WILL BE SPARSE.
THUNDERSTORM CHANCES HAVE ALSO DECREASED IN THIS AREA AS WELL. 

THE HEAVY RAINFALL THREAT WILL RETURN THIS WEEKEND...HOWEVER.
PLEASE SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR ADDITIONAL
INFORMATION.

$$

TES

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 11:48 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 28, 11:48 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 PM CDT TUE APR 28 2009

.UPDATE...
/905 PM CDT TUE APR 28 2009/
GOING FORECAST LOOKS GOOD. ONLY UPDATES WILL BE MINOR TO ADD
PATCHY DRIZZLE OVER THE SERN HALF OF THE CWA TO GO WITH THE AREAS
OF FOG AFTER MIDNIGHT. DZ HAS ALREADY BEEN REPORTED AT KSTL AND IT
IS FALLING VERY LIGHTLY HERE AT THE OFFICE. SHRA OVER THE SERN
QUARTER OF THE CWA HAVE BEGUN TO DECREASE IN AREAL COVERAGE AND
SHOULD CONTINUE TO DO SO HAS WEAK MID LEVEL SHORTWAVE CURRENTLY
MOVING ACROSS MO MOVES EWD OVERNIGHT.

BRITT
&&

.DISCUSSION...
/350 PM CDT TUE APR 28 2009/

...AN ACTIVE WEATHER REGIME WILL REMAIN IN PLACE INTO THE
WEEKEND...

NEAR TERM TONIGHT WILL BRING THE THREAT OF A FEW SHOWERS TO
PRIMARILY SE MO INTO SW IL WHERE SWLY FLOW IS PROVIDING WEAK MOIST
ASCENT ABOVE THE BOUNDARY LAYER. OTHERWISE CLOUDS AND FOG WILL BE
THE STORY TONIGHT INTO EARLY WEDNESDAY MORNING WITH WEAK ENE SFC
FLOW PERSISTING. CLOUDS HAVE BEEN SLOW TO THIN AND WHERE THEY HAVE
I AM EXPECTING STRATUS/FOG TO REDEVELOP OVERNIGHT GIVEN THE LOW
T/TD SPREADS AND RECENT RAFL.

THE FRONT CURRENTLY DRAPPED ACROSS THE LOWER MS VLY INTO NRN TX
WILL BE ONE OF THE CRITICAL PLAYERS IN THE UPCOMING ACTIVE WX
REGIME. THIS BOUNDARY IS FORECAST TO BEGIN LIFTING NWD ON
WEDNESDAY AND SHOULD BE LOCATED FROM WEST CENTRAL MO THROUGH THE
ERN OZARKS INTO SRN IL BY LATE WEDNESDAY AFTERNOON. RICH MOISTURE
WITH SFC DPTS IN THE LM60S IS PRESENT SOUTH OF THIS FRONT. THE
COMBINATION OF THIS MOISTURE AND THE RESULTANT INSTABILITY IN THE
WARM SECTOR ALONG WITH AN INCREASING SWLY LLJ WILL BRING A CHANCE
OF SHOWERS AND THUNDERSTORMS TO PRIMARILY THE AFOREMENTIONED AREA
INVOF ON THE FRONTAL ZONE ON WEDNESDAY.

THE FIRST BIG ROUND HOWEVER SHOULD UNFOLD ON WED NIGHT AS A
SHRTWV TROF MIGRATES ENE ACROSS THE MID MS VLY AND THE FRONT
SLOWLY LIFTS NWD. ELEVATED THUNDERSTORMS ARE EXPECTED TO EVOLVE
DURING THE EVENING TO THE NORTH OF THE WARM FRONT AS LARGE SCALE
ASCENT ASSOCIATED WITH THIS SHRTWV COMBINES WITH A STOUT SWLY LLJ
TRANSPORTING MOISTURE NEWD. CONVECTIVE TRENDS ARE A LITTLE
UNCERTAIN ON THURSDAY. I THINK THAT ELEVATED THUNDERSTORMS ARE
LIKELY TO BE ONGOING FROM PORTIONS OF ERN MO INTO WRN IL AT
DAYBREAK ON THURSDAY...WITH THESE MOVING INTO THE OH VLY DURING
THE DAY. THE FRONT WILL HAVE LIFTED NWD THROUGH THE AREA WITH THE
RICH MOISTURE PRESENT...AND DESPITE LOTS OF CLOUDS IN THE WAKE OF
THE STORMS...HEATING OF THE PBL WILL OCCUR. THIS SHOULD RESULT IN
A FAIRLY UNSTABLE AND UNCAPPED WARM SECTOR...WHICH WILL SUPPORT
ADDITIONAL THUNDERSTORM DEVELOPMENT IN THE AFTERNOON. DEEP LAYER
SHEAR IS ON THE ORDER OF 25-30 KTS WHICH WOULD SUPPORT ORGANIZED
MULTICELLS/CLUSTERS. THE COLD FRONT WILL THEN MOVE INTO THIS MOIST
UNSTABLE AIR MASS OVERNIGHT ON THURSDAY AND DURING THE DAY ON
FRIDAY WITH THE FRONT EXPECTED TO BE INVOF OF THE OHIO RIVER BY
00Z SAT.

DURING THIS PERIOD BEGINNING WED NIGHT INTO FRIDAY THERE WILL BE
SEVERAL ROUNDS OF THUNDERSTORMS. GIVEN THE MOISTURE AND
INSTABILITY PRESENT ALONG WITH FORCING...THE THUNDERSTORMS WILL BE
CAPABLE OF HIGH RAINFALL RATES. I ALSO THINK THERE WILL BE SOME
CORIDOORS OF LOCALLY HEAVY RAINFALL AMOUNTS WHERE PERSISTENT
CONVECTION/TRAINING SETS UP. GIVEN THIS POTENTIAL AND VERY
MOIST/SATURATED GROUND FROM THE RECENT RAFL...I HAVE ISSUED AN ESF
TO HIGHLIGHT FLOODING POTENTIAL.

THE ACTIVE WEATHER PATTERN IS EXPECTED TO PERSIST INTO THE WEEKEND
AS THE FRONT STALLS ACROSS THE LOWER MS VLY AND A SERIES OF WK LOW
AMPLITUDE DISTURBANCES TRACK EWD THROUGH THE REGION. GIVEN THE
BOUNDARY PSN WELL TO THE SOUTH...THE LOW LEVEL INFLOW...AND THE
LOW AMPLITUDE PATTERN...IT WOULD APPEAR TO AREA WITH THE HIGHEST
IMPACT POTENTIAL FOR ADDITIONAL STORMS THIS WEEKEND WOULD BE SRN
MO AND SRN IL.

GLASS
&&

.AVIATION...
/1147 PM CDT TUE APR 28 2009/
FOR THE 06Z TAFS...IFR CIGS HAVE MOVED INTO KUIN...KSTL AND KSUS DUE
TO NORTHEAST TO EAST FLOW. IFR CIGS TO LINGER TIL MID MORNING BEFORE
LIFTING AS WARM FRONT LIFTS NORTHWARD THROUGH FORECAST AREA. AS FOR
KCOU...LOW MVFR CIGS TO PERSIST WITH TEMPO OF IFR CIGS FROM 09Z TO
13Z THIS MORNING. BY 17Z-19Z TIMEFRAME...CIGS TO BEGIN RISING AND
BREAKING UP. 00Z MODEL RUNS HAVE SLOWED DOWN ONSET OF PRECIPITATION
WITH THE NEXT SYSTEM A LITTLE...SO BACKED OFF TIMING FOR TAFS.
SHOULD SEE RAIN MOVE INTO KCOU BY 02Z...KUIN...KSUS AND KSTL BY 04Z
TONIGHT. AS FOR WINDS...NORTHEAST TO EAST WINDS TO BECOME SOUTHEAST
TO SOUTH BY LATE MORNING/EARLY AFTERNOON.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 28, 3:39 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT TUE APR 28 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
339 PM CDT TUE APR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT AND PERSIST THROUGH
DAYBREAK ON WEDNESDAY MORNING. THE VISIBILITY WILL BE LOCALLY REDUCED
TO LESS THAN ONE MILE.

MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PRIMARILY CENTRAL AND
SOUTHEAST MISSOURI ON WEDNESDAY.

THE THREAT OF THUNDERSTORMS WILL INCREASE BEGINNING WEDNESDAY
NIGHT...WITH SEVERAL ROUNDS OF THUNDERSTORMS LIKELY ACROSS THE
AREA FROM WEDNESDAY NIGHT THROUGH FRIDAY EVENING. DURING THIS
TIME PERIOD...LOCALLY HEAVY RAINFALL IS POSSIBLE ALONG WITH A FEW
STRONG TO SEVERE THUNDERSTORMS.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FOR
PORTIONS OF SOUTHERN MISSOURI AND SOUTHERN ILLINOIS AS A SERIES OF
WEATHER DISTURBANCES TRACK THROUGH THE MIDDLE MISSISSIPPI VALLEY.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:00 AM CDTRiver Flood WarningLSXFranklin, Warren6 days
Apr 29, 12:43 PM CDTRiver Flood WarningLSXSaint Charles14 days
Apr 29, 12:43 PM CDTRiver Flood WarningLSXRandolph32 days

Nearby

Flash Flood Watches in Missouri, 2009Flash Flood Watches in Illinois, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.